MAUDE Adverse Event Report: BECTON DICKINSON CANNULA BLUNT PLASTIC; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON CANNULA BLUNT PLASTIC; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 303345
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 303345 batch # unknown.It was reported by customer that the tips of the blunt plastic cannula breaking off as well as issues with the vial stoppers being pushed into the vial.Verbatim: rcc received a complaint via phone.Sales rep states she is meeting with (b)(6) system.The pharmacy there is having issues with the bd interlink blunt plastic cannula ref 303345.They are having issues with the tips of the blunt plastic cannula breaking off as well as issues with the vial stoppers being pushed into the vial.Rep states they did inform her they are inserting the cannula at an angle rather than 90 degrees.Rep looking for any educational material, ifu, or information on how they should be using this product.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up: it was reported the tips of the blunt plastic cannula are breaking off as well as the vial stoppers are being pushed into the vial.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a cannula assembled to a syringe with no plastic shield.The plastic needle is bent and damaged in the area where the tip joins the hub.No other defects or imperfections were observed.As the lot provided is 'unknown,' a device history record review could not be performed.Without the actual physical sample analysis, a probable root cause could not be offered.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
Additional information received.Did the reported issue have any impact on the patient? if yes, was there any injury? if so, please describe and include any medical treatment needed as a result? there was no reported patient impact.The hospital did report having to open multiple vials of medication due to the tip of the canula pushing the sealed vial surface into the medication.This caused them to be concerned about debris in the medication that could have been delivered but no adverse patient events were reported.Just delays in procedure time and additional supplies needed to complete patient care.Material # 303345; batch # unknown.It was reported by customer that the tips of the blunt plastic cannula breaking off as well as issues with the vial stoppers being pushed into the vial.Verbatim: rcc received a complaint via phone.Pir attached.Sales rep states she is meeting with university of washington system.The pharmacy there is having issues with the bd interlink blunt plastic cannula ref 303345.They are having issues with the tips of the blunt plastic cannula breaking off as well as issues with the vial stoppers being pushed into the vial.Rep states they did inform her they are inserting the cannula at an angle rather than 90 degrees.Rep looking for any educational material, ifu, or information on how they should be using this product.

Brand Name
CANNULA BLUNT PLASTIC
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19837904
Report Number1911916-2024-00545
Device Sequence Number7816061
Product Code FMI
UDI-Device Identifier00382903033454
UDI-Public(01)00382903033454
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303345
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown